MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL7060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the detachment could not be definitively determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat lesions in the superficial femoral artery (sfa) and popliteal artery, successfully delivering 300 pulses.During removal of the ivl catheter, the distal portion of the balloon became stuck in the introducer sheath, and approximately 10 cm of the catheter shaft broke, leaving the balloon fragment inside the introducer.It was noted that no excessive force was applied, and the balloon was fully deflated upon attempts to remove.The detached portion was successfully retrieved by removing the piece together with the introducer.No further interventions were required, and there was no patient harm reported.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21300025
Report Number3015053858-2025-00011
Device Sequence Number15674490
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)251130(10)08A240723A
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberM5PIVL7060
Device Catalogue NumberM5PIVL7060
Device Lot Number08A240723A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown